It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board


Pain Management Board Index


Endep 10
May 3, 2005
I was just perscribed endep 10, 2 tablets each night. I know its also an anti-depressant but also a good painkiller apprently. However this doesn't seem to be stopping any pain at all and has made me really tired and will knock me out for 16hrs easily. Has anyone else had endep? did you get used to it and did it start working etc etc......
Re: Endep 10
May 3, 2005
[QUOTE=kirafaye]Has anyone else had endep? did you get used to it and did it start working etc etc......[/QUOTE]
Hi,
You are taking a med also known as Elevil. It is an older trycyclic and the worst thing is that it will cause ungodly weight gain AND it can take 8 weeks or longer to work. I hated it and after the first couple of days took myself off it.
Sometimes it can help nerve pain.......not always, though. I am afraid I would not use it...........
SS
Re: Endep 10
May 3, 2005
I was on elavil many years ago when my neurologist was trying to get my migranes under control.that stuff was horrible for me.No matter when I took it, day or night, I was a zombie the entire day.A very trancelike state and very creepy.I also have this same reaction to morphine as well.If the symptoms persist, I would definitely speak with your doc about trying a different med.You don't have to spend all of days sleeping through them.good luck,Marcia
Re: Endep 10
May 3, 2005
I take 25 mg. of elavil about 2 hours before bedtime. It helps with sleep and provides some minimal pain relief (mainly for fibromyalgia). I can tell you that within an hour of taking it until the time I go to bed, I spend about half that time browsing through the refrigerator and the pantry looking for snacks to eat. It certainly can lead to weight gain (which I definitely need no more of). I tried once taking it during the day and I basically pulled up a chair in front of the fridge....no way could I continue to take it during the day. They would have had to cut out garage doors to get me out of the house after a few months if I continued on it during the day.

I must say though, when I don't take it at night, I feel the loss of benefit for the little help it provides toward pain, and the help with sleep.

Wishing you much peace!

cb
Re: Endep 10
May 3, 2005
I take 50 mg of Elavil each night along with my Ambein 10 mg at bedtime. I have not experienced any weight gain from it. Where I got weight gain was from Prednisone I was on for about 18 months. I gained about 25 pounds, but since going off it, I have been able to drop about 20 of those pounds. I do know Elavil does cause snacking because on the few nights I haven't been able to go to sleep due to my pain, I have been known to get up and do a little fridge and pantry searching. I can see where that would be a real problem if it were done on a regular basis.
Re: Endep 10
May 3, 2005
So definatly make sure I don't go on a midnight snaking spree :) I usually do it anyway because beuing a uni student I am up at that hour trying to assigments and need the sugar levels up. I'm on a month trial of this drug. I do easily have fibromyalgia on top of all my other conditions but right now we are trying to stop the pain from the chiari malformation and syringomyelia because the surgery ain't working.
Re: Endep 10
May 4, 2005
Hi Kira,

I don't mean to be barging in on this thread, but Kira, I remember you from the Brain Board as having scheduled the Chiari surgery. From your post, it sounds like you had the surgery and things aren't going well. I'm so sorry. I had my Chiari surgery in 2000 and I've done relatively well since then. Of course, alot of the time, I wonder if my "back of the head" headaches and neck pain are coming from the brain thing AND what's left of my neck.

I understand how difficult it is to cope with the Chiari symptoms and post recovery, especially with having to deal with fibromyalgia which I, too, have. What type of problems are you having if you don't mind my asking? Have you had problems since your surgery or more recently? My heart goes out to you. The Chiari surgery is quite challenging. And the recovery period is no fun.

Anyway, Kira, just wanted to let you know that I've been where you are and I'm so sorry things aren't working out well. If I can help in anyway, please let me know. While I try to read the boards as much as I can, I haven't been posting much lately cause of the pain and the additional stress of fighting with my insurance for pump surgery. Take care and I hope you feel better soon. Linda
Re: Endep 10
May 4, 2005
Kira, you need to give your body time to adjust to it. Ten mg is a very low dose. I took it for years but it never made me sleepy. However, when I hit the bed I was out like a light for hours. I found that if I took it 2-3 hours before going to bed, some of it would be out of my system and I could wake up after about 9 hours sleep. If it makes you sleepy right after you take it though, my little trick won't work for you. I do think that time may help and it is worth it, if you do adjust you will really sleep much better. Better sleep equals less pain.

Good luck.

Carol
Re: Endep 10
May 5, 2005
I generally on this stuff sleep from 12-16 hrs pretty much straight, I have taken some liek 2 hrs ago today and am in so much pain I am debatign takeing panadiene forte with it against my better judgement. The onyl time int he last 4 yrs I have been out of pain was comming out of surgeyr on pethedien, panadiene forte and the stuff the use to put u out for surgery. This stuff really zombies me out too unfortunatly.

As for chiari yes I had that surgery aroudn3 months ago and I am pretty much back to where I needed a cane to walk in agonising pain and wantign to go play chicken with a truck! I have a mega huge syrinx that went from c2-t10 as well and it was extrodiarily thick, it seems to be goign down abit but my symptoms wont show u that! We are seeking anythign else....I think he put me on medication to give himself time to figure out something else!
Re: Endep 10
May 9, 2005
Has anyone had bad dreams on this drug, I had a pretty stressful one where I couldn't move, I can't remeber much but at the time it was very stressful....and I don't normally have bad dreams.





All times are GMT -7. The time now is 11:54 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!